Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 411, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2001, 2:30 PM CDT for Madison County, Rankin County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2001, 2:30 PM CDT (19:30 UTC)
- Expired
- Jun 4, 2001, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Madison County, MS, Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 041933 SVRJAN MSC089-121-042015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 315 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS STRETCHING FROM NEAR FLORA TO BRANDON. THIS LINE OF STORMS IS MOVING NORTHEAST AT 20 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL MOVE... NEAR MADISON BY 235 PM CDT FLOWOOD BY 235 PM CDT ALONG HIGHWAY 471 BETWEEN BRANDON AND THE RESERVOIR BY 240 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT MON JUN 4 2001 VERY WET THROUGH MID WEEK AS THINGS ARE GOING TO TOWN RIGHT NOW OVER THE AREA WITH SOME SEVERE WEATHER. MODELS IN GOOD AGREEMENT ON PATTERN TRANSITION WITH ETA BEING A LITTLE BETTER WITH TIMING OF SHORTWAVES MOVING THROUGH DEEP...MOIST S/SWLY FLOW AHEAD OF WEAK UPPER LOW OFF UPPER TX COAST. BEST CHANCES FOR EVENING SHWRS/STORMS WILL ACROSS THE CENTRAL/NE AHEAD OF NWD MOVING SEABREEZE/OUTFLOW BOUNDARY ASSOCIATED WITH ONGOING CONVECTION AND WHERE AIRMASS WILL BE MUCH MORE STABLE AS BEHIND THE BOUNDARY NOT MUCH GOING ON. ALSO...CAPES OVER 3000 J/KG WILL LEND TO ISOLATED SEVERE DOWNBURST AND LARGE HAIL THROUGH EARLY EVENING. CONVECTION SHOULD WANE AFTER SUNSET WITH LOSS OF INSOLATION AND SUBSIDENCE BEHIND NWD MOVING BOUNDARY. SCT-BKN STRATUS REFORMING OVERNIGHT THINGS DECOUPLE. SOME FOG POSSIBLE IN EAST ZONES WHERE WINDS COULD GO LIGHT FOR A TIME OVERNIGHT. TUESDAY THROUGH WED NIGHT SHOULD SEE COVERAGE OF SHWRS/STORMS INCREASE AS PWATS RISE TO 2.00+ OVER A GOOD PART OF THE REGION AND SLOW APPROACH OF NW GULF IMPULSE ALONG THE LA COASTLINE. MEANWHILE... RRQ OF 45-55KT SUB-TROPICAL JET WILL SET UP OVER THE MS DELTA INTO THE TN VALLEY WHICH WILL ONLY ENHANCE ONGOING ISENTROPIC LIFT/ UPGLIDE WITH HIGH INSTABILITY/MOISTURE IN PLACE. GOING WITH SCATTERED POPS NORTH-CATEGORICAL POPS SOUTH TUESDAY WITH CATEGORICAL/LIKELY POPS AREAWIDE TUE NIGHT-WED NIGHT AS COLD FRONT APPROACHES LATER IN PD TO ADD TO THE MIX. AGREE WITH AVN/HPC QPF/S THROUGH THIS TIME OF 2-3 INCHES WITH SOME ISOLATED 4 INCH AMOUNTS POSSIBLE ACROSS THE SOUTH HALF. NO FLASH FLOOD WATCHES ISSUANCE RIGHT NOW WITH FAIRLY DRY SOILS AND STORM MOTION AROUND 20 KTS. THIS WILL NEED TO BE INVESTIGATED BY LATER SHIFTS AS SCENARIO UNFOLDS. LIKE WETTER MAV POPS AND COOLER MAV HIGHS IN THIS SITUATION FOR OBVIOUS REASONS. LOWS MAINLY LOWER 70S. .EXTENDED...MEDIUM RANGE MODELS GENERALLY AGREE THAT THE UPPER RIDGE WILL BEGIN AMPLIFYING OVER THE W-CENTRAL U.S THURSDAY WITH FLOW ALOFT BECOMING NW. COLD FRONT TO MOVE THROUGH THE REGION BY THURS EVENING PUTTING AN END TO THE RAINY PATTERN. DRY THROUGH THE WEEKEND WITH A WARMING TREND BACK INTO THE 90S BY EARLY NEXT WEEK. .PRELIMS...(MAY CHANGE PER RADAR TRENDS BEFORE PACKAGE TIME) JAN 74/85/70/81 48++ MEI 72/84/69/81 57++ .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Jun 4, 11:01 AM CDT, 3 hours 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT MON JUN 04 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID GULF AIR INTO THE REGION. AFTERNOON AND EVENING THUNDERSTORMS SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION... ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN THE SOUTHERLY LOW LEVEL WIND FLOW. THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. ...NON PRECIPITATION... BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST WINDS CAN MAKE WATERS CHOPPY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 4, 2:04 PM CDT, 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 204 PM CDT MON JUN 04 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED ALONG AND NORTH OF A RAYVILLE AND TALLULAH LOUSIANA, TO MENDENHALL, TO RALEIGH, TO QUITMAN MISSISSIPPI LINE INCLUDING THE CITIES OF BASTROP LOUISIANA, CROSSET ARKANSAS, VICKSBURG, JACKSON, MERIDIAN, PHILADELPHIA, GREENWOOD, GREENVILLE, GRENADA, STARKVILLE, AND COLUMBUS MISSISSIPPI. ACTIVIATION OF STORMS SPOTTERS WILL BE NEEDED ACROSS THIS REGION THROUGH THE EARLY EVENING HOURS. A BOUNDARY WILL CONTINUE MOVING NORTH THROUGH NORTHEAST LOUISIANA, EXTREME SOUTHEAST ARKANSAS, AND CENTRAL AND NORTHERN MISSISSIPPI THROUGH THE EARLY EVENING HOURS. BEST CONCENTRATION OF THUNDERSTORMS WILL OCCUR IMMEDIATELY ALONG AND NORTH OF THIS BOUNDARY WHERE ISOLATED SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL OCCUR DUE TO VERY HIGH INSTABILITY IN THE AREA. ...FLOODING... LOCALLY HEAVY TO TORRENTIAL RAINFALL IS EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHERN MISSISSIPPI AS WELL AS NORTHEAST LOUISIANA INTO SOUTHEAST ARKANSAS THROUGH THE EARLY EVENING HOURS AS A SLOW... NORTHWARD MOVING BOUNDARY MOVES NORTHWARD. RAINFALL AMOUNTS OF 1-2 INCHES WITH LOCAL AMOUNTS OF 3 INCHES IS POSSIBLE ACROSS THE GREEN-SHADED AREAS WHICH CAN CAUSE MINOR FLOODING OF LOW LYING AREAS ...SMALL CREEKS AND RAVINES AND STREETS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. ...NON PRECIPITATION... BREEZY CONDITIONS WILL EXIST OVER MUCH OF WESTERN AND SOUTHERN MISSISSIPPI INTO PORTIONS OF NORTHEAST LOUISIANA INTO EXTREME SOUTHEAST ARKANSAS. WINDS WILL BE ESPECIALLY GUSTY AND STRONG IN AND NEAR THUNDERSTORMS. BOATERS AND RECREATIONISTS ON AREA LAKES SHOULD BE AWARE OF CURRENT WEATHER CONDITIONS. WINDS MAY BECOME VERY GUSTY IN A SHORT PERIOD OF TIME...ESPECIALLY IN AND NEAR THUNDERSTORMS. OTHERWISE...OUTSIDE OF THUNDERSTORMS...WINDS WILL BE 10 TO 20 MPH AND GUSTY IN THE SHADED AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 26 min |
| Jun 4, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 23 min |
| Jun 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 36 min |
| Jun 4, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 25 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Jun 4, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 35 min |
| Jun 4, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 28 min |
| Jun 4, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 46 min |
| Jun 4, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 39 min |
| Jun 4, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 33 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 48 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 41 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 41 min |
| Jun 4, 3:47 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes | 118 min |
| Jun 4, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 30 min |
| Jun 4, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 41 min |
| Jun 4, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 50 min |
| Jun 4, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 49 min |
| Jun 4, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 28 min |
| Jun 4, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 35 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 52 min |
| Jun 4, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 24 min |
| Jun 4, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Jun 4, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 52 min |
| Jun 4, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.